Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 20, 2007, 7:11 PM CST for Cape Girardeau County, Scott County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2007, 7:11 PM CST (01:11 UTC)
- Expired
- Feb 20, 2007, 8:00 PM CST
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 77 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 7:33 PM CST | HAIL 1 | Chaffee, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 210110
SVRPAH
MOC031-201-210200-
/O.NEW.KPAH.SV.W.0013.070221T0111Z-070221T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CST TUE FEB 20 2007
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
SCOTT COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 800 PM CST.
* AT 705 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF DELTA...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE SCOTT CITY...ORAN...KELSO...
COMMERCE...CHAFFEE AND CAPE GIRARDEAU.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3714 8987 3702 8975 3715 8944 3730 8951
3736 8946 3743 8945
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:45 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 20, 3:45 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST TUE FEB 20 2007 .DISCUSSION... AS A SURFACE FRONT AND ITS ASSOCIATED WEAK UPPER TROUGH MOVE TOWARD THE HEARTLAND THIS EVENING...MOISTURE AND INSTABILITY HAVE BEEN ON THE INCREASE. IN FACT...SURFACE TEMPS ARE NEAR 70 IN SE MO. IN ADDITION...POTENT SHORT WAVE IS MOVING EAST INTO WESTERN AR AND MO. STILL EXPECT CHC OF STORMS THIS EVENING AS THE MID LEVEL ENERGY COMES EAST ACROSS THE SURFACE FRONT. HOWEVER...MAIN FACTOR PROHIBITING THUNDERSTORM DEVELOPMENT AT THIS TIME IS AN ELEVATED WARM LAYER/TEMPERATURE INVERSION IN PLACE ACROSS SE MO AND WRN KY. 18Z RUC MODEL GRADUALLY ERODES THIS CAP AROUND SUNSET...SO COULD STILL BE A WINDOW OF OPPORTUNITY FOR SOME STORMS THIS EVENING IN SE MO AND WRN KY. MODEL SOUNDINGS ALSO INDICATING DECENT WIND SHEAR ALOFT WITH SPEEDS INCREASING TO OVER 50KTS ANT 700 MB/10000 FT. FORECAST WEB BULB ZERO HEIGHTS ARE FAVORABLE FOR HAIL. THUS...IF A CLUSTER OF STORMS DOES MANAGE TO DEVELOP LATE THIS AFTERNOON...COULD BE SOME HAIL AND/OR DAMAGING WIND. EXPECT PRECIP TO LINGER OVER THE CWA THIS EVENING...WITH THE BEST CHANCES (LIKELY) OVER THE EXTREME SOUTHEAST CORNER. MODELS STILL INDICATING A BIT OF INSTABILITY THERE BETWEEN 03Z AND 06Z...SO ADDED A CHANCE OF THUNDER. BETWEEN 06 AND 12Z WEDNESDAY MORNING THERE MAY BE SOME PATCHY FOG AROUND...ESPECIALLY IMMEDIATELY BEHIND THE VERY SLOW MOVING SFC FRONT. A NARROW AREA OF HIGH PRESSURE WILL THEN PREVAIL THROUGH WEDNESDAY. WEDNESDAY NIGHT A WEAK SURFACE TROF WILL CROSS THE REGION...BUT ITS PASSAGE SHOULD PRODUCE NO MORE THAN A FEW CLOUDS...A WIND SHIFT AND SHOT OF CHILLY AIR (NORTHEAST COUNTIES) AS ANOTHER HIGH NOSES SOUTH FROM CANADA THU. THIS NEXT HIGH WILL THEN DOMINATE THE REGIONS WEATHER...KEEPING IT DRY WITH A WARMING TREND FOR FRI AS THE HIGH SLIPS EAST. SATURDAY INTO SATURDAY NIGHT...MODELS STILL TRYING TO PUSH A STRONG STORM SYSTEM ACROSS THE MID MISSISSIPPI VALLEY. LATEST MODEL RUNS NOW INDICATING THAT THE SURFACE LOW WILL WIND UP OVER THE THE CENTRAL PLAINS SAT NIGHT...WITH A COUPLE OF SHORT WAVES ROTATING AROUND THE MAIN VERY STRONG MID LVL LOW INTO THE REGION. WIND FIELDS WILL BE ESPECIALLY STRONG WITH THIS SYSTEM...AND THE GULF OF MEXICO SHOULD BE WIDE OPEN FOR BUSINESS SAT AND SAT NIGHT. AT THIS TIME...EXPECT A FAIRLY GOOD CHC OF A SEVERE SQUALL LINE MOVING ACROSS THE REGION SAT NIGHT. MID LVL JET/DRY PUNCH WILL ADD TO THE RISK OF DAMAGING WINDS AND HAIL IF A SQUALL LINE DOES DEVELOP. OF COURSE...THIS IS WAY OUT IN TIME...SO WILL NEED TO MONITOR MODEL CHANGES IN THE UPCOMING DAYS. HOWEVER...MEDIUM RANGE MODEL CONSISTENCY THE PAST FEW DAYS LEADS US TO A BIT HIGHER CONFIDENCE THAN USUAL GIVEN THE LENGTH IN TIME OUT WE ARE TALKING ABOUT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, Feb 20, 6:05 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 605 PM CST TUE FEB 20 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-220015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 605 PM CST TUE FEB 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WITH DIME TO GOLF BALL SIZE HAIL AND POSSIBLY DAMAGING WIND GUSTS WILL BE LIKELY THIS EVENING ACROSS PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE HIGHEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF A LINE EXTENDING FROM POPLAR BLUFF MISSOURI TO PADUCAH KENTUCKY TO ELKTON KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AS A VIGOROUS STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER EVENT EXISTS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING SOUTH OF A POPLAR BLUFF MISSOURI TO PADUCAH KENTUCKY TO ELKTON KENTUCKY LINE.
In the hours before
Local storm report, Feb 20, 6:56 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL ULLIN 37.28N 89.18W
02/20/2007 E1.75 INCH PULASKI IL BROADCAST MEDIA
&&
MIKENLocal storm report, Feb 20, 7:08 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL GRANDIN 36.83N 90.82W
02/20/2007 E1.75 INCH CARTER MO LAW ENFORCEMENT
SEVERAL REPORTS BETWEEN 642 PM AND 652 PM.
&&
MIKENLocal storm report, Feb 20, 7:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 NE BLOOMFIELD 37.51N 88.80W
02/20/2007 E1.00 INCH JOHNSON IL TRAINED SPOTTER
NICKEL SIZE HAIL ALSO REPORTED.
&&
MIKENLocal storm report, Feb 20, 7:09 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 NE BLOOMFIELD 37.51N 88.80W
02/20/2007 E1.00 INCH STODDARD IL TRAINED SPOTTER
NICKEL SIZE HAIL ALSO REPORTED.
&&
MIKENLocal storm report, Feb 20, 7:10 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CYPRESS 37.37N 89.02W
02/20/2007 E1.00 INCH JOHNSON IL EMERGENCY MNGR
HAIL COVERING GROUND.
&&
MIKENLocal storm report, Feb 20, 7:11 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CST TUE FEB 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL ADVANCE 37.10N 89.91W
02/20/2007 E0.88 INCH STODDARD MO LAW ENFORCEMENT
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:07 PM CST | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 23 min |
| Feb 20, 6:10 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 50 min |
| Feb 20, 6:29 PM CST | Severe Thunderstorm Warning | PAH | Stoddard | 46 min |
| Feb 20, 6:37 PM CST | Severe Thunderstorm Warning | PAH | Carter | 23 min |
| Feb 20, 6:46 PM CST | Severe Thunderstorm Warning | PAH | New Madrid | 44 min |
| Feb 20, 6:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Wayne | 49 min |
| Feb 20, 7:46 PM CST | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 44 min |
| Feb 20, 8:00 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 45 min |
| Feb 20, 8:27 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 16 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.